MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.130S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date between (b)(6) 2018 and (b)(6) 2018.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2018 patient underwent removal of the trochanteric fixation nail advance (tfna), that was originally inserted on (b)(6) 2018.It was identified post-operatively, on an unknown date, that the tfna lag screw had not been inserted through the nail.The lag screw was anterior and outside of the nail.On removal of the nail, it was apparent that there were scratches on the outside of the nail where the screw was placed, and a small scratch on the inside through the screw hole.There was a patient consequence reported due to failure of the open reduction internal fixation (orif) procedure.The patient underwent nail removal and total hip arthroplasty.It is unknown if there was a surgical delay.Patient and procedure outcome were unknown.This report is for a titanium (ti) cannulated tfna nail 400mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: manufacturing location: monument; manufacturing date: april 14, 2017; expiration date: march 31, 2027; part: 04.037.130s; 11mm/125 deg ti cann tfna 400mm / right ¿ sterile; lot: h341625 (sterile); lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly instruction met all inspection acceptance criteria.Packaging label log lppf was reviewed and found to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 13638 supplied by ees (albuquerque) was reviewed and found to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed because the complaint condition was not related to breakage of any component part, therefore, device history record (dhr) review of the raw material(s) would not be relevant to the reported condition.Flow: device interaction/functional & damage: visual (appearance not as expected): visual inspection: upon visual inspection the locking mechanism has been deployed and the nail is scratched/gouged due to an unknown cause.No new issues were identified.Functional test: a functional test could not be performed as the mating part (tfna lag screw) was not returned.Additionally, with the locking mechanism being deployed it would prevent such a test to occur.The reported condition of the lag screw not being inserted into the nail is unable to be confirmed, however the damage to the nail can be confirmed and the complaint condition could not be replicated due to the reasons above.Dimensional inspection: dimensional inspection was not performed as the pertinent features could not be accessed due to the deployed locking mechanism.Document/specification review the following drawing(s) was reviewed; ti cannulated trochanteric fixation nail advanced no design or manufacturing defect or deficiency was observed during the investigation.A device history review, was performed for the returned instrument¿s lot number, and no nonconformance reports (ncrs), no material review reports (mrrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The complaint is confirmed.Investigation conclusion: based on the available information it is not possible to determine a definitive root cause for the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data: d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7974751
Report Number2939274-2018-54428
Device Sequence Number1254944
Product Code HSB
UDI-Device Identifier10886982096449
UDI-Public(01)10886982096449
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.130S
Device Catalogue Number04.037.130S
Device Lot NumberH341625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;